Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 13, 2017, 12:13 PM EDT for Wheeler County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2017, 12:13 PM EDT (16:13 UTC)
- Expired
- May 13, 2017, 1:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
536
WWUS82 KFFC 131613
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT SAT MAY 13 2017
GAZ109>111-131700-
Wheeler GA-Telfair GA-Dodge GA-
1213 PM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR AND
SOUTHEASTERN DODGE COUNTIES UNTIL 100 PM EDT...
At 1212 PM EDT...a strong thunderstorm was near McRae...moving east
at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McRae, Alamo, Helena, Milan, Scotland, Chauncey, Towns, Jay Bird
Springs, Achord, Spring Hill, Little Ocmulgee State Park and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8314 3212 8313 3220 8274 3204 8267
3190 8273
TIME...MOT...LOC 1612Z 267DEG 28KT 3202 8292
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 13, 7:54 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 13, 7:54 AM EDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 754 AM EDT Sat May 13 2017 .UPDATE... Added some patchy dense fog mention for next couple hours and issued associated Special Weather Statement for a portion of north GA given how obs have trended recently in the wake of some enhanced low level moisture and early morning cooling (mainly just north of Atlanta over to Athens area). Updated 12z Aviation section also below. Baker && .PREV DISCUSSION... /Issued 326 AM EDT Sat May 13 2017/ SHORT TERM /Today through Sunday/... Tricky pop fcst continues ahead of dampening upper shortwave and broad translated sfc low. Some convection has been focused this morning in portions of north GA where low level convergence near a quasi-stationary/warm front has aided lift...though could see scattered showers or thunderstorms form almost anywhere in the CWA with increased PVA ahead of the trough axis. Progged instability axis becomes more confined to central GA by midday/afternoon. Thinking we could again see some strong storms or even a few severe later today but more confined to SE central GA where the greater CAPE could be attained. Shear parameters aren't impressive and any marginal deep layer shear stays farther south and east, but decent mid level lapse rates could aid updrafts and a few cells could result in some large hail with cooling temps aloft. Thinking greatest chance for any strong/severe would be near Macon and farther south/east. Upper wave axis gets east of the CWA by this evening, allowing for scattering/clearing and transition to NW flow aloft and upper ridge building in. Pleasant Sunday on tap accordingly with mostly sunny and afternoon dewpoints in the low 50s for many locations. Resultant daytime highs should stay close to slightly above climo norms in the low to mid 80s for most of the CWA. Baker && .LONG TERM /Sunday Night through Friday/... A fairly quiet pattern for the long term with dry weather expected through Wednesday as high pressure surface and aloft dominate our weather. As the upper ridge drifts east...surface high pressure moves into the western atlantic with a low level southerly flow developing starting Tuesday. This will lead to mainly small pops for n and portions of central Ga for Thursday and Friday for some diurnal showers and storms...tending to favor the ne mountains. Also with the low level flow becoming southerly on Tuesday and the rest of the long term...smoke from the large wildfire in se GA will move over the forecast area and could eventually make it to the ATL metro area. Temperatures will warm to well above normal for highs and lows this period starting with Monday highs. BDL && .AVIATION... 12Z Update... Mainly MVFR or high end IFR cigs this morning (some LIFR near KAHN). Main region of showers and TS moving across southern sites initially, otherwise should see some spotty showers before low pressure system pushes eastward today. Some VCSH could linger into the afternoon before all said and done. Winds either SW or light and VRB then northern sites possibly going NE from about 13-18z, then NW with some low end gusts in the afternoon and potential to go NE again after about 04z tonight. Expect gradual improvement of cigs and scattering today (SKC overnight). //ATL Confidence...12Z Update... Low to medium on early cig trend and precip coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 76 56 83 59 / 60 10 0 0 Atlanta 76 59 82 63 / 60 5 0 0 Blairsville 72 48 79 52 / 30 5 0 0 Cartersville 76 53 83 57 / 40 0 0 0 Columbus 79 62 85 62 / 60 5 5 0 Gainesville 74 56 81 60 / 50 5 0 0 Macon 80 60 85 58 / 60 10 0 0 Rome 77 53 83 56 / 30 0 0 0 Peachtree City 77 56 83 57 / 60 5 0 0 Vidalia 83 64 85 62 / 60 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....BDL AVIATION...Baker
Hazardous weather outlook, May 13, 4:35 AM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 435 AM EDT Sat May 13 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 435 AM EDT Sat May 13 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated severe thunderstorms are possible over portions of central Georgia mainly south and east of Macon, today. The main hazards will be Strong Gusty Winds, Hail, Frequent Lightning and Brief Heavy Rain. Isolated to scattered thunderstorms are possible north and west of Macon. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected Sunday through Wednesday. There is a chance for thunderstorms over portions of north and central Georgia Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit storm reports through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 13, 10:29 AM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT SAT MAY 13 2017
GAZ095-096-107-131500-
Houston GA-Bleckley GA-Pulaski GA-
1029 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...BLECKLEY
AND NORTHWESTERN PULASKI COUNTIES UNTIL 1100 AM EDT...
At 1028 AM EDT...a strong thunderstorm was over Ocmulgee Public
Fishing Area, or 7 miles west of Cochran...moving east at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Hawkinsville, Coley Station, Mobley Crossing, Baileys Park,
Magnolia, Royal, Ocmulgee Public Fishing Area, Paulk, Goldsboro,
Rebie, Cary, Pulaski State Prison, Porter and Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3247 8358 3249 8349 3246 8350 3246 8349
3249 8341 3251 8340 3250 8340 3252 8336
3255 8321 3247 8316 3244 8316 3245 8318
3234 8330 3232 8329 3229 8332 3229 8355
TIME...MOT...LOC 1428Z 262DEG 21KT 3239 8348Special weather statement, May 13, 11:19 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1119 AM EDT SAT MAY 13 2017
GAZ096-097-109-131545-
Laurens GA-Bleckley GA-Dodge GA-
1119 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS...EASTERN BLECKLEY AND
NORTHERN DODGE COUNTIES UNTIL 1145 AM EDT...
At 1119 AM EDT...a strong thunderstorm was over Chester, or 11 miles
east of Cochran...moving east at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Chester, Dexter, Dudley, Cadwell, Rentz, Harlow,
Yonkers, Goldsboro, Rebie and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3229 8320 3248 8326 3263 8285 3237 8276
TIME...MOT...LOC 1519Z 252DEG 25KT 3242 8315Special weather statement, May 13, 11:21 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1121 AM EDT SAT MAY 13 2017
GAZ107>109-131545-
Wilcox GA-Dodge GA-Pulaski GA-
1121 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX...
SOUTHWESTERN DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1145 AM
EDT...
At 1120 AM EDT...a strong thunderstorm was near Cedar Creek, or 8
miles northwest of Abbeville...moving northeast at 20 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Abbeville, Rochelle, Pineview, Union, Five Points, Cedar
Creek, Pope City and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8345 3209 8355 3229 8323 3205 8308
TIME...MOT...LOC 1520Z 241DEG 19KT 3206 8343Special weather statement, May 13, 11:41 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1141 AM EDT SAT MAY 13 2017
GAZ097-131615-
Laurens GA-
1141 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 1215 PM
EDT...
At 1141 AM EDT...a strong thunderstorm was near Dexter, or 8 miles
southwest of Dublin...moving east at 30 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dexter, Dudley, Cadwell, Rentz, Harlow,
Rockledge, Lowery and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3246 8266 3245 8269 3243 8270 3241 8270
3239 8272 3234 8273 3234 8275 3233 8274
3234 8307 3252 8309 3258 8267 3252 8267
3252 8265 3250 8265 3249 8264
TIME...MOT...LOC 1541Z 267DEG 26KT 3244 8300Special weather statement, May 13, 11:42 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1142 AM EDT SAT MAY 13 2017
GAZ097-109-110-131615-
Telfair GA-Laurens GA-Dodge GA-
1142 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELFAIR...SOUTHERN
LAURENS AND DODGE COUNTIES UNTIL 1215 PM EDT...
At 1142 AM EDT...a strong thunderstorm was over Five Points, or near
Eastman...moving east at 25 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Eastman, Helena, Milan, Chauncey, Union, Jay Bird Springs,
Five Points, Achord and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8328 3220 8328 3225 8288 3218 8288
3213 8294 3211 8290 3209 8290 3207 8287
3198 8287
TIME...MOT...LOC 1542Z 268DEG 21KT 3211 8320Special weather statement, May 13, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT SAT MAY 13 2017
GAZ109>111-131700-
Wheeler GA-Telfair GA-Dodge GA-
1213 PM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR AND
SOUTHEASTERN DODGE COUNTIES UNTIL 100 PM EDT...
At 1212 PM EDT...a strong thunderstorm was near McRae...moving east
at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McRae, Alamo, Helena, Milan, Scotland, Chauncey, Towns, Jay Bird
Springs, Achord, Spring Hill, Little Ocmulgee State Park and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8314 3212 8313 3220 8274 3204 8267
3190 8273
TIME...MOT...LOC 1612Z 267DEG 28KT 3202 8292
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:53 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| May 13, 8:55 AM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| May 13, 10:29 AM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| May 13, 11:19 AM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| May 13, 11:21 AM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 24 min |
| May 13, 11:41 AM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| May 13, 11:42 AM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| May 13, 12:15 PM EDT | Special Weather Statement | FFC | Treutlen | 45 min |
| May 13, 12:41 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 49 min |
| May 13, 12:59 PM EDT | Special Weather Statement | FFC | Treutlen | 46 min |
| May 13, 1:41 PM EDT | Special Weather Statement | FFC | White | 49 min |
| May 13, 3:31 PM EDT | Special Weather Statement | FFC | Hall | 44 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.